MAUDE Adverse Event Report: WARSAW ORTHOPEDICS ELEVATE SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

WARSAW ORTHOPEDICS ELEVATE SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 8880923
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product is not returned to manufacturer for evaluation therefore we are unable to determine the definitive cause of event.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that on (b)(6) 2017, intra-op, the implant broke upon impaction into l3-4 disc space.After the 9mm x 23mm cage broke, an 8mm x 23mm cage was implanted into the disc space without incident.No patient complications were reported as a result of the event.
 
Additional Manufacturer Narrative
Product analysis: the spacer was returned with both ears broken off the peek portion of the implant.The peek portion of the implant has separated from the metal portion.The spacer has witness marks on the nose and on the backside around the expander screw from where it appears that the spacer was impacted.Microscopic examination of the implant identified very light surface marks on the peek scallop features of the -03 peek component, consistent with axial loading of the -03 peek component during attempted intraoperative insertion and subsequent fracture of the implant.The root cause of the failure appears to be the result of overload during insertion.If information is provided in the future, a supplemental report will be issued.

Brand Name
ELEVATE SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key6857324
Report Number1030489-2017-02032
Device Sequence Number16308589
Product Code MAX
UDI-Device Identifier00643169430785
UDI-Public00643169430785
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K142559
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/16/2025
Device Catalogue Number8880923
Device Lot Number0566256W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2018
Initial Date Received by Manufacturer 08/15/2017
Supplement Date Received by Manufacturer04/11/2018
Initial Report FDA Received Date09/12/2017
Supplement Report FDA Received Date05/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient Weight116